Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Oct 16
Show Filter
8:30am - 8:40am 10 mins
Chairman's Opening
  • Speaker Greg Kahn - President & CEO, Internet of Things Consortium
8:40am - 9:00am 20 mins
Chicago’s Smart City: Building a more responsive city
  • Speaker Danielle DuMerer - CIO & Commissioner, Department of Innovation & Technology, City of Chicago

People have long acted as sensors, indicating where government services are needed throughout a city. However, relying on residentsto report issues can result in underreporting in some communities and can increase time to resolution or response. We are at the brink of changingthis dynamic between residents and government dramatically—creating more responsive cities where issues are automatically identified by new sensing technologies and services are more effectively and equitably delivered. Through the deployment of connected IoTtechnologies, data sharing, and the use of use analytics and machine learning, governments will better understand the performance of its infrastructure and the health and safety of its neighborhoods.  

9:00am - 9:20am 20 mins
Bringing People Together: Striving for More Active, Safe, Resilient & Engaged Communities
  • Speaker Lani Ingram - Vice President of Smart Communities, Verizon

Cities are always looking for new ways to maintain high standards of living and better ways to connect with citizens—all while serving growing populations. As part of their efforts to become smarter, more and more cities are turning to the Internet of Things (IoT) and Machine-to-Machine (M2M) technologies to improve municipal services and create additional sources of revenue.

As cities look toward the future, these technologies will be important for establishing new levels of connectivity between critical infrastructure, municipal agencies and city residents, workers and visitors. By working closely with leading technology vendors through public-private partnerships, smart cities of the future can improve their services, budget better, identify ways to share revenue and promote collaboration to better serve and protect the community.

9:20am - 9:40am 20 mins
The Trinity of IoT Ecosystems: Smart Buildings, Smart Infrastructure and Smart Cities
  • Speaker Donal Sullivan - Vice President and General Manager, Johnson Controls Ireland, Johnson Controls
9:40am - 10:20am 40 mins
Smart Business Models for Smarter Cities
  • Moderator Greg Kahn - President & CEO, Internet of Things Consortium
  • Panelist Kurt Hoppe - Global Head of Innovation - Connected Car, General Motors
  • Panelist Bob Bennett - Chief Innovation Officer, City of Kansas City, Missouri
  • Panelist Lauren Love-Wright - Vice President, Connected Cities, Verizon
  • Panelist Scott Jobe - Director, Sales Engineering, VMware
  • Panelist B.J. Mahal - Vice President, Urban Mobility, Smart Cities, Mastercard
  • New president and the administration 
  • What will your future city look like?
  • Scalability of smart cities tools, how to implement them
  • Should there be an organization to help drive cohesiveness?                                            
  • Facing standardization – what are the standards?
10:20am - 11:30am 70 mins
Networking Break & Expo Visit
11:00am - 11:20am 20 mins
Ecosystem Center Stage - Free to attend
Chairman's Opening Remarks
  • Moderator Robert Katz - Executive Director, Innovation Intelligence Institute
11:20am - 11:40am 20 mins
Ecosystem Center Stage - Free to attend
Smart and Secure Cities and Communities
  • Sokwoo Rhee - Associate Director of Cyber-Physical Systems, National Institute of Standards and Technology (NIST)
  • Discuss the latest trends in smart cities and communities and IoT
  • Issues of cybersecurity and trustworthiness in smart cities and communities
  • Partnership approaches to accelerate the adoption of secure and trustworthy solutions in community environments
  • Identifying scalable business models for cybersecurity and trustworthiness in smart cities and communities
11:50am - 12:10pm 20 mins
Ecosystem Center Stage - Free to attend
The Vertical Commute: Managing people flow in smart cities through IoT
  • Speaker Jon Barr - Head of Global Development for KONE Americas, KONE
  • Elevators, escalators, doors and turnstiles used daily by billions of people worldwide are being transformed to drastically improve the flow of urban life and make cities better places to live.
  • With urban populations growing at a rapid rate, it’s as important as ever to leverage the data and tools available to us to design in a responsible way. Increasingly, connected buildings – via sensors and monitoring equipment – allow us to both modernize existing buildings and design new ones that create the most efficient use of space.
  • Urbanization is fundamentally changing the way buildings are being designed, built and managed.
  • Mobile technology, IoT applications, cloud-based services, and predictive building analytics can improve the way we travel within and between buildings, and allow better monitoring and real time analysis of people flow.
  • KONE’s partnerships with companies like Salesforce and IBM Watson are playing an increasingly important role in the management of People Flow and data throughout smart cities.
12:50pm - 1:30pm 40 mins
Ecosystem Center Stage - Free to attend
Panel: Urban Mobility on Demand / First and Last Mile Solution
  • Moderator Kris Bailey - COO, Electric Cab of Austin
  • Panelist Helge Jacobsen - VP, Operational Excellence, United Rentals
  • Panelist David Bruemmer - CEO, Adaptive Motion Group
  • Panelist Tricia Hamak-Sundeen - Transportation Director, Product and Marketing, Polaris

Multi-modal transportation is a current topic of discussion in the IoT and Smart Cities world.  Innovation is key to drive change when it comes to transportation planning and execution.  This panel of experts in logistics, operations, robotics and manufacturing bring together a model that will revolutionize the way people get around in their cities.  By partnering, these companies have developed an innovative and scalable solution utilizing neighborhood electric vehicles to connect people to public transportation as well as getting accurate positioning system in place (Smart Roads). By adding such a service, communities can change their attitudes about using their cars on a daily basis, reducing carbon emissions, traffic congestion and driving economic re-development in transit or food deserts.

1:30pm - 1:50pm 20 mins
Ecosystem Center Stage - Free to attend
The Open Road to Accelerating Enterprise IoT
  • Speaker Philip DesAutels - Senior Director of IoT, The Linux Foundation
  • IoT is delivering significant business value by improving efficiencies and increasing revenue through automation and analytics, but widespread fragmentation and the lack of a common IoT solution framework are hindering broad adoption and stalling market growth.
  • Hosted by The Linux Foundation, EdgeX Foundry is a new open source project that is accelerating enterprise IoT deployments by unifying the marketplace around a common IoT edge framework and an ecosystem of interoperable components.
  • This session will provide an overview of EdgeX Foundry and discuss how the EdgeX framework makes it easy for enterprises to quickly create IoT edge solutions that have the flexibility to adapt to changing business needs.
1:50pm - 2:10pm 20 mins
Ecosystem Center Stage - Free to attend
Panel | The Future of Analytics and Machine Learning for IoT
  • Moderator Dave Shuman - Industry Lead for IoT, Cloudera
  • Panelist Steven Otto - Associate Director, Enterprise Architecture, Navistar
  • Panelist Declan Moss - Enterprise Data Architect, Navistar
2:10pm - 2:15pm 5 mins
Ecosystem Center Stage - Free to attend
Showcase: Amnick & EDU World Partnership
2:15pm - 2:30pm 15 mins
Ecosystem Center Stage - Free to attend
Amnick - Creating Next Gen Public Services
  • Speaker John David - CEO and Founder, Amnick

Creating the next generation of Public Services in Housing, Health, Transportation, Environment, Education

  • Starting with People (People’s portal, events, involvement etc)

  • Workshops (Harmonising, policies, processes, politicians, people)

  • Strategic Board (Formal (CEO’s, Ministers, Directors) and Informal ordinary people + Tech companies + Education Sector + Private Sector)

  • Working Group (Combining the above of formal and informal to create working pilot projects that are scalable solutions across UK, Europe and the World).

  • Journey Book (Creation of a Handbook of next generation of public services) an easy pick up guide to creating best service delivery practice for 2025 onwards.

  • Our pilots starting in 2018 – Signing of 3 franchises with different cities to begin the above implementation (those signing will join live via Skype from Europe and UK)


  • Creation of services that are designed by multi-stakeholders (as per Strategic Board above both formal and informal)

  • Lower costs and greater efficiencies using Digital Technologies to improve the quality of life for all

  • Creating Social Change at all levels to bring everyone forward together

  • Using technology to support delivery of next generation of public services better

Our examples of these

  • Housing (demonstration of our Housing portal showing how to bring Housing Communities together to tackle safety, security, loneliness, creating opportunities, improving health and well-being, creating stronger communities). Thus reducing costs on Municipal and Health authorities, creating greater empowerment at local level and in turn creating improvement of quality of life for all.

2:30pm - 2:45pm 15 mins
Ecosystem Center Stage - Free to attend
How to make Education and Universities work Smarter
  • Speaker Abdul Mkades - Executive Vice President, Amnick

EDU world holding Smart Cities Education structure:

  • What is the structure

  • Multiple Benefits of bringing together Universities, Enterprises, and Educational organisations and creating a strong central management model to achieve:

    • Smarter uses of resources at all levels

    • Reduction in costs

    • Creating the next generation of educational and qualification services

    • Risk reduction

    • Knowledge sharing/Collaborative working

  • Bringing Education, Enterprise, Research Centres, Not for Profit together to generate greater value – maximising the effect of shared outcomes

  • Redefining of Internationalisation of Curriculum, of the education systems and creating better education outcomes using technologies and smarter management.

Smart Cities Board – Slovakia and Italy

Slovakia – First Phase

  • Environment, Sports and Health (all based around prevention) leading to a better quality of life

  • Tourism

  • Energy

Second Phase – to bring together all key stakeholders to develop the strategy

Italy – First Phase

  • Education

  • Transportation

  • Environment

2:45pm - 3:00pm 15 mins
Ecosystem Center Stage - Free to attend
Smart cooperation of Universities with Enterprises
  • Speaker Karol Ovesny - Managing Director and Founder, WorkSpace Europe
  • Smart use of the university projects outcomes for public and enterprises
  • Smart conection of Universities, students and public/private sector and their programmes
  • International mobility of students efect on University – Enterprises cooperation
3:00pm - 3:30pm 30 mins
Ecosystem Center Stage - Free to attend
Cisco Presentation: Implementing IoT and Technologies into the Factory
  • Speaker Jim Green - CTO, Data and Analytics Business Group, Cisco Systems
3:30pm - 3:50pm 20 mins
Ecosystem Center Stage - Free to attend
IoT for social benefit: How Sweden applies IoT to create smarter, more sustainable cities
  • Speaker Ulrika H. Westergren - Senior Lecturer in Information Systems, Swedish Center for Digital Innovation / Umea University
3:50pm - 4:10pm 20 mins
Ecosystem Center Stage - Free to attend
Unlocking the treasure of Smart City data - A &1.5 trillion opportunity
  • Presenter Mark Masongsong - CEO, UrbanLogiq

Public and private sector stakeholders alike can benefit from the information each other possesses. By aggregating all-source information and applying emerging fields of artificial intelligence, opportunities are abound for harnessing the compounding value of data. UrbanLogiq provides a platform that combines unconventional data sets together to create a unified view of a city's urban intelligence.

11:30am - 11:40am 10 mins
Track: Infrastructure & Enablers
Chairman's Opening
  • Chairman Noah Goldstein - Director, Navigant
11:40am - 12:00pm 20 mins
Track: Infrastructure & Enablers
Sustainable Mass Transit
  • Speaker Thomas Abdallah - Deputy Vice President and Chief Environmental Engineer, MTA New York City Transit

Mass Transit is the most sustainable solution for cities to combat the effects of global climate change, limit pollution, and reduce the use of fossil fuels. Many cities that have a mass transportation network move millions of people from place to place and more specifically back and forth to work each day, and take millions of people out of their cars, and into a trains, light rail or buses for their daily commute.

Mass transit networks are becoming more sustainable in operations, design, and maintenance, and look at many ways to reduce their emissions and carbon footprint. Mass transportation is helping the world by reducing emissions that pollute the air and increase the greenhouse gasses in the atmosphere.

The presentation will focus on past, present and future environmental sustainable transportation initiatives at MTA New York City Transit, and how one of the largest mass transportation agency in the world incorporates sustainable design into capital construction projects. NYCT’s Department of Capital Program Management (CPM), which organizes its efforts under the structure of ISO 14001 certified Environmental Management System (EMS) since 1999, incorporates environmentally sustainable elements in all of its design and construction projects.

12:00pm - 12:40pm 40 mins
Track: Infrastructure & Enablers
Panel: How to Create Sustainable Cities
  • Panelist Erik Soliván - Director, Housing and Urban Development, City and County of Denver
  • Panelist Maria Lonnberg - Science and Innovation Officer, Embassy of Sweden, Washington DC
  • Panelist John Schroer - Commissioner, Tennessee Department of Transportation
  • Panelist Jean Pilon-Bignell - Manager, Strategic Market Development, Geotab
  • Panelist Lisa Brown - Local Government Director, Johnson Controls
  • Moderator Melanie Nutter - Principal, Nutter Consulting
  • Preserve energy in big cities, as the electric power grid has a certain capacity 
  • Renewable energy with cleantech 
  • Demand and response: looking at when energy usage is high and work with businesses to save electricity instead of building more power plants
12:40pm - 1:40pm 60 mins
Track: Infrastructure & Enablers
Lunch & Roundtable Discussions
  • Roundtable Leader Ash Dyer - Manager, CMA Strategy Consulting
  • Roundtable Leader Ed Naef - Partner, CMA Strategy Consulting
  • Roundtable Leader Jason Nelson - Executive Director, Smart Cities Council
  • Roundtable Leader Michael Render - CEO, RVA LLC Market Research
  • Roundtable Leader Pierce Owen - Principal Analyst, ABI Research

This will be your chance to sit down with the industry’s leading experts and pose your IoT-related questions over lunch.

Pierce Owen from ABI Research will be discussing: "Digital Twins transforming Smart Manufacturing"

Ed Naef, CMA Strategy Consulting will be discussing: "The impact of changing communications networks and standards on IoT deployments"

Michael Render from RVA LLC Market Research will be discussing: "Smart Cities from a Citizen perspective - Discussion of citizen desires and concerns regarding Smart City technology; Smart City applications of most current interest to citizens"

Jason Nelson from Smart Cities Council will be discussing: "Smart City Connectivity - Obstacles and Opportunities as Cities Prepare for Connected and Autonomous Vehicles"

1:40pm - 2:00pm 20 mins
Track: Infrastructure & Enablers
Urban Engineering: Building a Sustainable Urban Environment
  • Speaker Christopher Wheat - Chief Sustainability Officer and Senior Policy Advisor, City of Chicago
  • Making urban environments more sustainable and reducing environmental issues and pollution with smart technology 
  • High frequencies and fluctuations around waste
  • Predictable patterns of seasons for municipal waste over commercial waste, managing natural events
2:00pm - 2:20pm 20 mins
Track: Infrastructure & Enablers
Generating a vibrant city with smart, secure and connected solutions
  • Speaker Sudhi Sinha - Vice President & General Manager, Data Enabled Business Building Technologies and Solutions, Johnson Controls
2:20pm - 2:40pm 20 mins
Track: Infrastructure & Enablers
Innovations in Housing as Infrastructure
  • Speaker Erik Soliván - Director, Housing and Urban Development, City and County of Denver
  • How housing IS infrastructure in a growing city and booming economy
  • The intersections of labor markets and housing markets
  • Creative strategies for approaching infrastructure and mobility

2:40pm - 3:20pm 40 mins
Track: Infrastructure & Enablers
Panel: The Next Wave – Optimizing opportunities with energy and utilities
  • Moderator Noah Goldstein - Director, Navigant
  • Panelist Jack Clark - Deputy Director – Energy & Sustainability, City of San Diego
  • Panelist Chad Hoyle - Lead IT Architect IoT, Duke Energy
  • Panelist Lani Ingram - Vice President of Smart Communities, Verizon
  • Panelist Sandor Williams - Manager, Smart Grid Programs, ComEd, Exelon Corporation
  • Panelist John Nye - Vice President Business Development, Senet
  • Demand and response for the electric power grid, focusing on the consumption of power
  • Data sharing and open data
  • Improving energy and operational efficiency
  • Sensor parking, smart street parking
  • IoT for Water Metering, Water & Waste Water Management, Infrastructure & Asset Management, Agriculture (irrigation, flow meter reading)
  • Optimizing Energy and Resource Efficiencies - what technologies are in demand
  • Using Bluetooth wifi and beacons, wireless devices in applications
3:20pm - 4:00pm 40 mins
Track: Infrastructure & Enablers
Networking Break & Expo Visit
4:00pm - 4:40pm 40 mins
Track: Infrastructure & Enablers
Panel: Filling the gap between large and small cities – joining forces and building projects
  • Panelist Guy Worley - CEO and President, Columbus Downtown Development Corporation
  • Panelist Amardeep Prasad - Program Manager, SITR, City of San Francisco
  • Panelist Tony Batalla - Director of IT, City of San Leandro
  • Panelist Jim Nolan - EVP, Chordant, an InterDigital Business
  • Moderator Jason Nelson - Executive Director, Smart Cities Council
  • Defining the right strategies to build a project with IoT, targeting size
  • Tackling funding and policy for smaller cities in comparison to bigger cities with resources
  • Working toward reorganization, collaboration and success learning from what one another is doing
  • Gain actionable insights on how to leverage community partnerships to turn development plans into successful, finished projects that transform urban areas.
  • Uncover best practices and lessons learned for duplicating a successful development project to reinvigorate economic investment through public-private partnerships.
  • Learn the strategies used by Columbus visionaries and public leaders to reinvent its downtown into a thriving city that's seeing continuous population growth, billions in development investments and increasing residential interest 
4:40pm - 5:20pm 40 mins
Track: Infrastructure & Enablers
Panel: Forming the backbone of Smart Cities - Creating a seamless city with connected platforms
  • Panelist Carla Bailo - Assistant Vice President for Mobility Research and Business Development, Ohio State
  • Panelist Sokwoo Rhee - Associate Director of Cyber-Physical Systems, National Institute of Standards and Technology (NIST)
  • Panelist Kristin Welch - Head of Business Development & Corporate Strategy, SPLT
  • Moderator Vanja Subotic - Director, Product Management, Chordant, an InterDigital business
  • Promoting flexibility with platforms
  • Enhancing security, data, lighting, citizen engagement and safety with the right platforms
  • Being able to recover from cyber security issues and disruptions
5:00pm - 6:00pm 60 mins
Track: Infrastructure & Enablers
Networking Drinks Reception - In Expo